Category: 

What are the Common Armour&Reg; Thyroid Side Effects?

Article Details
  • Written By: B. Miller
  • Edited By: Andrew Jones
  • Last Modified Date: 08 November 2016
  • Copyright Protected:
    2003-2016
    Conjecture Corporation
  • Print this Article
Free Widgets for your Site/Blog
President Richard Nixon had an entire speech prepared in case the Apollo 11 astronauts became stranded on the Moon.  more...

December 8 ,  1965 :  Pope Paul VI promulgated Vatican II into ecumenical law.  more...

The most common Armour® thyroid side effects occur when an individual is taking too large a dose of the prescription drug, based on his or her thyroid hormone levels; it can be difficult to achieve the correct dose on the first try, so this is fairly common. When this occurs, the side effects mimic the symptoms of hyperthyroidism, since rather than having too little thyroid hormone in the bloodstream (hypothyroidism), the body will suddenly have too much. These symptoms often include things like increased hunger and thirst accompanied by weight loss, hair loss, a rapid heartbeat, or increased body temperature, among others.

It is important to remember that Armour® thyroid side effects can also include allergic reactions, which have the potential to be very dangerous or even fatal. Allergic reactions are typically indicated by hives or a rash, as well as swelling of the mouth, tongue, or throat, sometimes accompanied by difficulty breathing. It is important to receive medical help if any of these symptoms occur. In most cases, however, as long as the dosage is correct, and one is not allergic to it, Armour® thyroid medication is typically well tolerated in most people who are prescribed the drug.

Ad

Since the most common Armour® thyroid side effects mimic hyperthyroidism, it is important to be vigilant and watch for these. If they appear, the doctor who prescribed the medication can run a simple blood test to check the levels of thyroid hormone in the blood, and then make adjustments to the prescribed dosage based on the body's needs. This can take a while, especially since thyroid function can change based on external factors such as diet. Once the correct dosage is found, the side effects should completely disappear; if they don't, keep discussing the issues with a doctor until a solution can be found.

The Armour® thyroid side effects to look for include changes in the metabolism in the body, causing the metabolism and body processes to speed up. This typically leads to a drastically increased appetite or thirst, without much noticeable weight gain; some people even lose weight. This will also frequently cause hair loss, and sometimes changes to the menstrual cycle. Some patients may frequently feel hot or flushed, due to an increased body temperature and higher blood pressure, accompanied by a fast or irregular heartbeat. Mood changes such as anxiety or irritability may appear, and some people experience stomach upset as well.

Ad

You might also Like

Recommended

Discuss this Article

anon344345
Post 4

After many failed attempts at synthetic thyroid meds, I started Armour. It's been about two weeks now and I have had a huge increase in my appetite. I am starving all the time and can't get satisfied. With the food increase, unfortunately, has been

weight gain. Does anyone know if this goes away after a while?

anon323478
Post 3

Three years ago I was diagnosed with hypothyroidism and was put on synthroid. It took a while to get the correct dosage but only after I started to eat more organic food and totally cut out meat and animal product, milk cheese yogurt, butter and cream (the worst for me was chicken breast where I think most of the hormones are). I was almost crippled with pain all over, did some research and found that I was not alone. I asked my doctor to switch to Armour. Thank God. The pain went away like magic, and I lost about 30 pounds in three months.

B707
Post 2

@Misscoco - You were fortunate to not have had any side affects when you started on Amour thyroid.

Mine was a different story! Soon after I was diagnosed with a hypothyroid condition, I started having severe side affects. I begin losing weight, even though I was eating normally, my hair started to come out,I felt hot, my heart beat fast and my blood pressure went up. I felt hyper and nervous and couldn't concentrate.

All these symptoms were scarey. I went into the doctor and he explained that the thyroid medicine was too high and was causing symptoms like hyperthyroidism.

He lowered the level of the thyroid and I started feeling better in a few days. Blood levels taken in a few weeks showed the correct level. Thank goodness - that was a horrible experience.

Misscoco
Post 1

I guess that I am one of the lucky ones. From the time I started on Amour thyroid medicine for my diagnosed condition - hypothyroidism,I didn't experience any of the side affects mentioned in the article.

So I guess my doctor was able to calculate how much Amour thyroid I needed. I have my blood level of Amour thyroid tested about two times a year and it stays about the same level.

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email